Alert archive / Tennessee / River Flood Warnings in 2016
River Flood Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 2, 2016, 8:14 PM CST for Fayette County, Shelby County, Tennessee. It took effect at Feb 2, 2016, 11:08 PM CST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 8:14 PM CST (02:14 UTC)
- In effect from
- Feb 2, 2016, 11:08 PM CST
- Expired
- Feb 3, 2016, 12:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 17.76 ft at Feb 2, 2016, 11:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
050
WGUS44 KMEG 030214
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST TUE FEB 2 2016
The National Weather Service has issued a Flood Warning for the
Loosahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC047-157-031800-
/O.NEW.KMEG.FL.W.0011.160203T0508Z-160203T1800Z/
/ARLT1.1.ER.160203T0508Z.160203T0600Z.160203T1200Z.NO/
814 PM CST TUE FEB 2 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Loosahatchie River at Arlington
* from late tonight Tuesday February 2 until Wednesday February 3.
* At 8 PM Tuesday the stage was...16.3 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 21.0 feet Wednesday February 03.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage around midnight tonight
February 02 and continue to rise to near 21.0 feet by early
Wednesday February 3. The river will quickly fall below flood
stage later Wednesday February 3.
At 21.0 feet, Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$1 follow-up statement
000
WGUS84 KMEG 031246
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CST WED FEB 3 2016
The Flood Warning has been cancelled for the Loosahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC047-157-031316-
/O.CAN.KMEG.FL.W.0011.000000T0000Z-160203T1800Z/
/ARLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
646 AM CST WED FEB 3 2016
Forecast information for
Loosahatchie River at Arlington
* At 06 AM Wednesday the stage was 14.8 feet and falling.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$
mmWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 2, 7:44 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 2, 7:44 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CST TUE FEB 2 2016 .UPDATE...EVENING UPDATE. && .DISCUSSION... THE SEVERE THREAT HAS ENDED ACROSS THE MIDSOUTH. ONLY RAIN WITH ISOLATED TO SCATTERED LIGHTNING STRIKES IS EXPECTED...MAINLY IN WEST TENNESSEE AND NORTH MISSISSIPPI. TEMPERATURES WILL TURN COOLER TONIGHT AS A COOLER DRIER AIRMASS BUILDS INTO THE REGION. && .PREV DISCUSSION... /ISSUED 537 PM CST TUE FEB 2 2016/ AN OCCLUDED SURFACE LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND WILL PROGRESS NORTHWARD OVERNIGHT. A TRAILING FRONTAL BOUNDARY EXTENDS SOUTH FROM THIS LOW INTO THE ARKLATEX WITH A PREFRONTAL SURFACE BOUNDARY IN THE VICINITY OF THE MISSISSIPPI RIVER. THIS PREFRONTAL BOUNDARY WILL MOVE EAST ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH THIS EVENING. OVERALL LOW LEVEL SHEAR REMAINS QUITE FAVORABLE EAST OF THE PREFRONTAL TROUGH WITH LOW LEVEL FLOW REMAINING FAVORABLE FOR A FEW TORNADOES AND WIND DAMAGE. MID LEVEL FORCING REMAINS WEAKER DUE TO THE ORIENTATION OF THE UPPER TROUGH WHICH HAS KEPT MID LEVEL LAPSE RATES MODEST. MOBILE SOUNDINGS FROM BOTH MISSISSIPPI STATE AND UNIVERSITY OF ALABAMA HUNTSVILLE BEAR THIS OUT...ALTHOUGH WITH CONTINUED SURFACE HEATING...THERMODYNAMIC INSTABILITY IS INCREASING WITH CAPES RISING TO BETWEEN 500-1000 J/KG AS THE LOW LEVEL CAP HAS MIXED OUT. THE WEAKER FORCING ALOFT BUT ENHANCED LOW LEVEL HEATING AND MOISTURE ADVECTION COMBINED WITH THE STRONG SHEAR HAS SUPPORTED A MIXED CONVECTIVE MODE ALONG THE SURFACE BOUNDARY AS WELL AS ACROSS THE LOW LEVEL WARM SECTOR. SUPERCELLS ALONG WITH SHORT LINE SEGMENTS WILL CONTINUE ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI WITH THREATS FOR DAMAGING WINDS AND A FEW TORNADOES THROUGH THE EVENING. THE THREAT FOR STRONG TORNADOES LOOKS LIMITED DUE TO THE LACK OF STRONGER FORCING ALOFT AND GREATER INSTABILITY. THERE WILL ALSO BE AN INCREASED THREAT FOR FLASH FLOODING LATER THIS EVENING AS THE LINE SLOWS IN RESPONSE TO THE UPPER ENERGY LIFTING OUT TO THE NORTHEAST. THE FRONT SHOULD SWEEP EAST OF THE AREA LATER TONIGHT AND BRING AN END TO SHOWERS AND THUNDERSTORMS ACROSS OUR AREA BY EARLY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE MID SOUTH WEDNESDAY AND PERSIST THROUGH THE REMAINDER OF THIS WEEK. DRY WEATHER CONDITIONS AND COOLER TEMPERATURES ARE ANTICIPATED THROUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. LONG TERM (SATURDAY THROUGH NEXT TUESDAY)... ANOTHER SHORTWAVE WILL DIVE SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY OVER THE WEEKEND. THE BEST MOISTURE SHOULD REMAIN SUPPRESSED SOUTH OF THE REGION ALONG THE GULF COAST. THIS SHOULD KEEP PRECIPITATION LIMITED TO AREAS ALONG THE GULF COASTAL STATES AND SOUTH OF OUR AREA. ANOTHER POTENT NORTHERN STREAM SHORTWAVE WILL DIVE SOUTH ACROSS THE REGION BY EARLY NEXT WEEK AND HELP TO DRIVE A STRONG COLD FRONT ACROSS THE MID SOUTH. THIS SHOULD CARVE OUT A DEEP UPPER TROUGH ACROSS THE EASTERN U.S. AND USHER IN SOME OF THE COLDEST AIR SO FAR THIS WINTER SEASON. THERE SHOULD ALSO BE ENOUGH MOISTURE AND LIFT TO RESULT IN SCATTERED SNOW SHOWERS ACROSS THE AREA. THIS WILL NOT BE A SIGNIFICANT WEATHER EVENT BUT SOMETHING TO WATCH. A TREND TOWARD MUCH COLDER TEMPERATURES EARLY NEXT WEEK IS LOOKING INCREASINGLY LIKELY. JLH && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. THE BACK LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI AT THIS TIME. WITH THE THUNDERSTORMS THERE WILL BE PERIODS OF MVFR CEILINGS ALONG WITH THE LOCALLY HEAVY RAINFALL. WINDS WILL BE MAINLY FROM THE SOUTH THIS EVENING AT 10 TO 15 KNOTS THEN SHIFT TO THE SOUTHWEST LATER TONIGHT. WINDS WILL BE MAINLY FROM THE WEST AT 10 TO 15 KNOTS WEDNESDAY. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 2, 6:55 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CST TUE FEB 2 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-040300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 655 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 2, 5:07 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD MASON 35.41N 89.54W
02/02/2016 TIPTON TN LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED NEAR MASON. GAINSVILLE
ROAD...HIGHWAY 59 SOUTH NEAR MASON. SAINT PAUL ROAD AND
CAANON ROAD WHICH ARE BACKROADS ARE FLOODED AND CLOSED.
&&
MRMLocal storm report, Feb 2, 5:09 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST ALAMO 35.78N 89.12W
02/02/2016 E0 MPH CROCKETT TN BROADCAST MEDIA
2 TRACTOR TRAILERS BLOWN OVER ON HIGHWAY 412 NEAR ALAMO.
&&
MRMLocal storm report, Feb 2, 5:11 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 2 W CORDOVA 35.15N 89.81W
02/02/2016 SHELBY TN DEPT OF HIGHWAYS
LEFT LANE ON I-240 AT NEW I-40 INTERCHANGE UNDER A FOOT
OF WATER.
1225 PM FLASH FLOOD 4 N SOUTHEAST MEMPHIS 35.12N 89.88W
02/02/2016 SHELBY TN BROADCAST MEDIA
RAMP ONTO I-40 EAST FROM SYCAMORE VIEW IS FLOODED.
0226 PM FUNNEL CLOUD 3 N LEXINGTON 35.70N 88.39W
02/02/2016 HENDERSON TN TRAINED SPOTTER
EMERGENCY MANAGER REPORTS SEEING FUNNEL CLOUD LOOKING
NORTH FROM LEXINGTON
0358 PM FLASH FLOOD E DOWNTOWN MEMPHIS 35.13N 90.05W
02/02/2016 SHELBY TN BROADCAST MEDIA
FLOODING ON INTERSTATE 40 AT DANNY THOMAS.
0400 PM FLASH FLOOD MASON 35.41N 89.54W
02/02/2016 TIPTON TN LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED NEAR MASON. GAINSVILLE
ROAD...HIGHWAY 59 SOUTH NEAR MASON. SAINT PAUL ROAD AND
CAANON ROAD WHICH ARE BACKROADS ARE FLOODED AND CLOSED.
0505 PM TSTM WND GST ALAMO 35.78N 89.12W
02/02/2016 E0.00 MPH CROCKETT TN BROADCAST MEDIA
2 TRACTOR TRAILERS BLOWN OVER ON HIGHWAY 412 NEAR ALAMO.
&&
MRMLocal storm report, Feb 2, 5:38 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 2 W CORDOVA 35.15N 89.81W
02/02/2016 SHELBY TN DEPT OF HIGHWAYS
LEFT LANE ON I-240 AT NEW I-40 INTERCHANGE UNDER A FOOT
OF WATER.
1225 PM FLASH FLOOD 4 N SOUTHEAST MEMPHIS 35.12N 89.88W
02/02/2016 SHELBY TN BROADCAST MEDIA
RAMP ONTO I-40 EAST FROM SYCAMORE VIEW IS FLOODED.
0226 PM FUNNEL CLOUD 3 N LEXINGTON 35.70N 88.39W
02/02/2016 HENDERSON TN TRAINED SPOTTER
EMERGENCY MANAGER REPORTS SEEING FUNNEL CLOUD LOOKING
NORTH FROM LEXINGTON
0358 PM FLASH FLOOD E DOWNTOWN MEMPHIS 35.13N 90.05W
02/02/2016 SHELBY TN BROADCAST MEDIA
FLOODING ON INTERSTATE 40 AT DANNY THOMAS.
0400 PM FLASH FLOOD MASON 35.41N 89.54W
02/02/2016 TIPTON TN LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED NEAR MASON. GAINSVILLE
ROAD...HIGHWAY 59 SOUTH NEAR MASON. SAINT PAUL ROAD AND
CAANON ROAD WHICH ARE BACKROADS ARE FLOODED AND CLOSED.
0505 PM TSTM WND GST ALAMO 35.78N 89.12W
02/02/2016 E0.00 MPH CROCKETT TN BROADCAST MEDIA
2 TRACTOR TRAILERS BLOWN OVER ON HIGHWAY 412 NEAR ALAMO.
5 HOUSES DAMAGED AND A HIGH SCHOOL ALL NEAR ALAMO.
&&
MRMLocal storm report, Feb 2, 6:30 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 2 W CORDOVA 35.15N 89.81W
02/02/2016 SHELBY TN DEPT OF HIGHWAYS
LEFT LANE ON I-240 AT NEW I-40 INTERCHANGE UNDER A FOOT
OF WATER.
1225 PM FLASH FLOOD 4 N SOUTHEAST MEMPHIS 35.12N 89.88W
02/02/2016 SHELBY TN BROADCAST MEDIA
RAMP ONTO I-40 EAST FROM SYCAMORE VIEW IS FLOODED.
0226 PM FUNNEL CLOUD 3 N LEXINGTON 35.70N 88.39W
02/02/2016 HENDERSON TN TRAINED SPOTTER
EMERGENCY MANAGER REPORTS SEEING FUNNEL CLOUD LOOKING
NORTH FROM LEXINGTON
0358 PM FLASH FLOOD E DOWNTOWN MEMPHIS 35.13N 90.05W
02/02/2016 SHELBY TN BROADCAST MEDIA
FLOODING ON INTERSTATE 40 AT DANNY THOMAS.
0400 PM FLASH FLOOD MASON 35.41N 89.54W
02/02/2016 TIPTON TN LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED NEAR MASON. GAINSVILLE
ROAD...HIGHWAY 59 SOUTH NEAR MASON. SAINT PAUL ROAD AND
CAANON ROAD WHICH ARE BACKROADS ARE FLOODED AND CLOSED.
0505 PM TSTM WND GST ALAMO 35.78N 89.12W
02/02/2016 E0.00 MPH CROCKETT TN EMERGENCY MNGR
2 TRACTOR TRAILERS BLOWN OVER ON HIGHWAY 412 NEAR ALAMO.
6 HOUSES DAMAGED AROUND THE HIGH SCHOOL...ALL NEAR
ALAMO...HIGHWAY 88 AND EGG HILL ROAD. SEVERAL POWER LINES
DAMAGED OR DOWN AROUND THAT AREA. ONE OF THE TRACTOR
TRAILER DRIVERS INJURED. REPORT UPGRADED TO POSSIBLE
TORNADO.
&&
MRMLocal storm report, Feb 2, 6:41 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST ALAMO 35.78N 89.12W
02/02/2016 E0.00 MPH CROCKETT TN EMERGENCY MNGR
2 TRACTOR TRAILERS BLOWN OVER ON HIGHWAY 412 NEAR ALAMO.
6 HOUSES DAMAGED AROUND THE HIGH SCHOOL AS WELL AS THE
HIGH SCHOOL ITSELF...ALL IN OR NEAR ALAMO...HIGHWAY 88
AND EGG HILL ROAD. SEVERAL POWER LINES DAMAGED OR DOWN
AROUND THAT AREA. ONE OF THE TRACTOR TRAILER DRIVERS
INJURED. REPORT CORRECTED AND UPGRADED TO POSSIBLE
TORNADO.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:40 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 35 min |
Nearby
River Flood Warnings in Tennessee, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.